MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC EndoWrist SP; NEEDLE DRIVER

INTUITIVE SURGICAL, INC EndoWrist SP; NEEDLE DRIVER
Model Number 430006-62
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/02/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the customer experienced an issue with a single port (sp) needle driver instrument.The customer reported event has no report of patient injury.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the da vinci product to perform failure analysis.The single port (sp) needle driver instrument was analyzed and found to have a broken idler roll gear, and a fragment of the gear was located inside the housing after disassembly.Manual articulation testing showed that the main tube rotated; however, the hard stop was not felt because the broken gear prevented proper articulation.Functional testing on an in-house system confirmed unintuitive motion.The main tube did not rotate when commanded by the master tool manipulator (mtm) on the surgeon side cart (ssc).When the wrist and joggle joint were bent and roll commands were applied, the distal end moved in a circular path rather than remaining in a fixed position while rolling as expected.In certain orientations, the distal tip also moved opposite to the commanded direction.This behavior was consistently observed in 3 of 3 installations, indicating misalignment of the coordinate frames during the engagement sequence.The unintuitive motion was attributed to the broken idler roll gear.The complaint regarding an issue with the instrument was confirmed by failure analysis.The probable root cause of the broken idler roll gear is attributed to improper reprocessing.

Brand Name
EndoWrist SP
Common Device Name
NEEDLE DRIVER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
+1(408)523-2100
MDR Report Key50852389
Report Number2955842-2026-39614
Device Sequence Number18516017
Product Code NAY
UDI-Device Identifier00886874114308
UDI-Public(01)00886874114308(11)241121(10)K10241121
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430006-62
Device Catalogue Number430006
Device Lot NumberK10241121 0012
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/17/2026
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 09/01/2026
Initial Report FDA Received Date09/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/21/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
da Vinci Instruments and Accessories
Patient SexUnknown